MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ARTICULATED TENSION DEVICE WITH GAUGE-SPAN 20MM; INSTRUMENT COMPRESSION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ARTICULATED TENSION DEVICE WITH GAUGE-SPAN 20MM; INSTRUMENT COMPRESSION
Model Number 321.12
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the articulated tension device malfunctioned and broke while being used in a case.Surgeon immediately opened another tray to use a second device that worked properly.Fragments were generated but were removed easily.There was a delay in surgery for about one (1) minute.The procedure was completed successfully.There was no patient consequence.This report is for one (1) articulated tension device with gauge-span 20mm.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11: corrected data: g4: awareness date reported on follow up 1 report as april 23, 2020 but should have been may 14, 2020.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6 investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history part: 321.120, lot: 1256255, manufacturing site: hägendorf, release to warehouse date: 30.June 2004.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated event: the articulated tension device malfunctioned and broke while being used in a case.Immediately opened another tray to use a second device that worked properly.A tiny washer came off of the tensioning device and was dropped on the floor and not recovered at the end of surgery.Fragments were generated but were removed easily.There was a delay in surgery for about one (1) minute.The procedure was completed successfully.There was no patient consequence.

Brand Name
ARTICULATED TENSION DEVICE WITH GAUGE-SPAN 20MM
Common Device Name
INSTRUMENT COMPRESSION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10026960
Report Number2939274-2020-02262
Device Sequence Number3117015
Product Code HWN
UDI-Device Identifier10886982190369
UDI-Public(01)10886982190369
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number321.12
Device Catalogue Number321.12
Device Lot Number1256255
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/23/2020
Supplement Date Received by Manufacturer04/23/2020
05/27/2020
Initial Report FDA Received Date05/05/2020
Supplement Report FDA Received Date05/26/2020
05/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR